top of page
SBP CB banner .jpg

Public Safety Message on Recent Opioid Poisonings



The Halton Regional Police Service (HRPS) is requesting vigilance and continued public awareness in the wake of recent opioid poisonings in the Town of Halton Hills.


Since May 24, 2024, HRPS has responded to two separate suspected opioid poisoning incidents located in the Town of Halton Hills. Thus far a total of three people, two males and one female, have died as a result of the suspected inhalation of an as yet unidentified substance.


All of the deaths are currently being investigated by the Office of the Coroner as well as the 1 District Criminal Investigations Bureau.


Know the Signs


A drug poisoning is a medical emergency. Know the signs of a drug poisoning and call 911 right away:


  • difficulty walking, talking, or staying awake

  • blue lips or nails

  • very small pupils

  • cold and clammy skin

  • dizziness and confusion

  • extreme drowsiness

  • choking, gurgling or snoring sounds

  • slow, weak, or no breathing

  • inability to wake up, even when shaken or shouted at


Safer Use


Never use alone or at the same time as another person. Always carry Naloxone, which can temporarily reverse an opioid overdose until the individual can be transported to hospital for treatment. These vital first aid kits are available free-of-charge and no questions asked at Halton Region Harm Reduction Services (Exchange Works), Halton Region Sexual Health clinics, Central Lock-Up, and most pharmacies.


As the quality of street drugs is unpredictable and any drug can be cut with (or contaminated by) other agents or drugs which can be fatal in very minute amounts, go slow. Know your tolerance and always use a small sample of a drug first to check its strength.

Due to the possibility of opioid contamination or poisoning, it is recommended that Naloxone be used in all suspected drug poisonings.

Don't Run. Call 9-1-1.


Halton Regional Police Service (HRPS) frontline officers, and other first responders in Halton, carry naloxone and we want to assist. The Good Samaritan Drug Overdose Act provides broad legal protections for anyone seeking emergency support during a drug poisoning, including the person experiencing the poisoning. This means citizens, including youth, will not be charged for offences such as simple possession for calling 9-1-1 in an emergency.


Additional resources are also available on our website.


Anyone with information regarding these investigations is asked to contact the 1 District Criminal Investigations Bureau at 905-825-4777 ext. 2416.


Tips can also be submitted anonymously to Crime Stoppers. "See something? Hear something? Know something? Contact Crime Stoppers" at 1-800-222-8477 (TIPS) or through the web at www.haltoncrimestoppers.ca.

Commenti


bottom of page